Journal of the Mathematical Society of Japan

On invariant Gibbs measures conditioned on mass and momentum

Tadahiro OH and Jeremy QUASTEL

Full-text: Open access

Abstract

We construct a Gibbs measure for the nonlinear Schrödinger equation (NLS) on the circle, conditioned on prescribed mass and momentum:

$$d \mu_{a,b} = Z^{-1} 1_{ \{\int_{\mathbb{T}} |u|^2 = a\}} 1_{\{i \int_{\mathbb{T}} u \overline{u}_x = b\}}e^{\pm 1/p \int_{\mathbb{T}} |u|^p-1/2\int_{\mathbb{T}} |u|^2 } d P$$

for $a \in \mathbb{R}^+$ and $b \in \mathbb{R}$, where $P$ is the complex-valued Wiener measure on the circle. We also show that $\mu_{a,b}$ is invariant under the flow of NLS. We note that $i \int_{\mathbb{T}} u \overline{u}_x$ is the Lévy stochastic area, and in particular that this is invariant under the flow of NLS.

Article information

Source
J. Math. Soc. Japan, Volume 65, Number 1 (2013), 13-35.

Dates
First available in Project Euclid: 24 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1359036447

Digital Object Identifier
doi:10.2969/jmsj/06510013

Mathematical Reviews number (MathSciNet)
MR3034397

Zentralblatt MATH identifier
1274.60214

Subjects
Primary: 60H40: White noise theory
Secondary: 60H30: Applications of stochastic analysis (to PDE, etc.) 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10] 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]

Keywords
Gibbs measure Schrödinger equation Kortweg-de Vries equation Lévy area

Citation

OH, Tadahiro; QUASTEL, Jeremy. On invariant Gibbs measures conditioned on mass and momentum. J. Math. Soc. Japan 65 (2013), no. 1, 13--35. doi:10.2969/jmsj/06510013. https://projecteuclid.org/euclid.jmsj/1359036447


Export citation

References

  • J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I, Schrödinger equations, Geom. Funct. Anal., 3 (1993), 107–156.
  • J. Bourgain, Periodic nonlinear Schrödinger equation and invariant measures, Comm. Math. Phys., 166 (1994), 1–26.
  • J. Bourgain, Nonlinear Schrödinger equations, In: Hyperbolic Equations and Frequency Interactions (Park City, UT, 1995), IAS/Park City Math. Ser., 5, Amer. Math. Soc., Providence, RI, 1999, pp.,3–157.
  • J. Bourgain, Global Solutions of Nonlinear Schrödinger Equations, Amer. Math. Soc. Colloq. Publ., 46, Amer. Math. Soc., Providence, RI, 1999.
  • J. Bourgain, A remark on normal forms and the “$I$-method” for periodic NLS, J. Anal. Math., 94 (2004), 125–157.
  • L. D. Faddeev and L. A. Takhtajan, Hamiltonian Methods in the Theory of Solitons, Translated from the Russian by A. G. Reyman, Springer Ser. Soviet Math., Springer-Verlag, Berlin, 1987.
  • H. Furstenberg, Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions, J. Analyse Math., 31 (1977), 204–256.
  • B. Grébert, T. Kappeler and J. Pöschel, Normal form theory for the NLS equation, arXiv:0907.3938v1 [math.AP].
  • J. Lebowitz, H. Rose and E. Speer, Statistical mechanics of the nonlinear Schrödinger equation, J. Statist. Phys., 50 (1988), 657–687.
  • P. Lévy, Le mouvement brownien plan (French), Amer. J. Math., 62 (1940), 487–550.
  • T. Lyons and Z. Qian, System Control and Rough Paths, Oxford Math. Monogr., Oxford Science Publications, Oxford University Press, Oxford, 2002.
  • T. Oh, J. Quastel, and B. Valkó, Interpolation of Gibbs measures with white noise for Hamiltonian PDE, J. Math. Pures Appl., 97 (2012), 391–410.
  • G. Richards, Invariance of the Gibbs measure for the periodic quartic gKdV, arXiv: 1209.4337 [math.AP].
  • V. E. Zaharov and S. V. Manakov, The complete integrability of the nonlinear Schrödinger equation (Russian), Teoret. Mat. Fiz., 19 (1974), 332–343.
  • V. E. Zakharov and A. B. Shabat, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Soviet Physics JETP, 34 (1972), 62–69.
  • P. E. Zhidkov, Korteweg-de Vries and Nonlinear Schrödinger Equations: Qualitative Theory, Lecture Notes in Math., 1756, Springer-Verlag, 2001.